Alert archive / Connecticut / Frost Advisories in 2013
Frost Advisory 9, NWS New York, NY
NWS New York, NY issued this frost advisory at Oct 25, 2013, 3:52 AM EDT for 4 counties in Connecticut; 4 counties in New Jersey; Rockland County, Westchester County, New York. It took effect at Oct 26, 2013, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2013, 3:52 AM EDT (07:52 UTC)
- In effect from
- Oct 26, 2013, 4:00 AM EDT
- Expired
- Oct 26, 2013, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WWUS71 KOKX 250752 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 AM EDT FRI OCT 25 2013 CTZ005>008-NJZ002-NYZ067-068-251300- /O.NEW.KOKX.FZ.A.0002.131026T0800Z-131026T1300Z/ /O.CON.KOKX.FZ.W.0004.000000T0000Z-131025T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 352 AM EDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATIONS...NORTHERN FAIRFIELD...NORTHERN NEW HAVEN...NORTHERN MIDDLESEX...NORTHERN NEW LONDON...WESTERN PASSAIC...ORANGE AND PUTNAM COUNTIES. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...LOWER 30S EARLY THIS MORNING...AND AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING. * TIMING....EARLY THIS MORNING...AND AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...CROPS AND OTHER SENSITIVE VEGETATION COULD BE KILLED IF LEFT UNCOVERED OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ009>012-NJZ004-103-105-107-NYZ069-070-251300- /O.NEW.KOKX.FR.Y.0009.131026T0800Z-131026T1300Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- 352 AM EDT FRI OCT 25 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. * LOCATIONS...SOUTHERN FAIRFIELD...SOUTHERN NEW HAVEN...SOUTHERN MIDDLESEX...SOUTHERN NEW LONDON...EASTERN PASSAIC...WESTERN BERGEN...WESTERN ESSEX...WESTERN UNION...ROCKLAND AND NORTHERN WESTCHESTER COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
525 WWUS71 KOKX 251253 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 853 AM EDT FRI OCT 25 2013 CTZ005>008-NJZ002-NYZ067-068-252100- /O.EXP.KOKX.FZ.W.0004.000000T0000Z-131025T1300Z/ /O.CON.KOKX.FZ.A.0002.131026T0800Z-131026T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 853 AM EDT FRI OCT 25 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... * LOCATIONS...NORTHERN FAIRFIELD...NORTHERN NEW HAVEN...NORTHERN MIDDLESEX...NORTHERN NEW LONDON...WESTERN PASSAIC...ORANGE AND PUTNAM COUNTIES. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...TEMPS WILL CONTINUE TO WARM ABOVE FREEZING THIS MORNING...WITH ONLY ISOLATED AREAS REMAINING AT OR JUST BELOW THROUGH 10 AM. TEMPERATURES TONIGHT ARE FORECASTED TO DROP BACK INTO THE UPPER 20S TO LOWER 30S. * TIMING....LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...CROPS AND OTHER SENSITIVE VEGETATION COULD BE KILLED IF LEFT UNCOVERED OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ009>012-NJZ004-103-105-107-NYZ069-070-252100- /O.CON.KOKX.FR.Y.0009.131026T0800Z-131026T1300Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- 853 AM EDT FRI OCT 25 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... * LOCATIONS...SOUTHERN FAIRFIELD...SOUTHERN NEW HAVEN...SOUTHERN MIDDLESEX...SOUTHERN NEW LONDON...EASTERN PASSAIC...WESTERN BERGEN...WESTERN ESSEX...WESTERN UNION...ROCKLAND AND NORTHERN WESTCHESTER COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
837 WWUS71 KOKX 251916 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 316 PM EDT FRI OCT 25 2013 CTZ005>008-NJZ002-NYZ067-068-261015- /O.UPG.KOKX.FZ.A.0002.131026T0800Z-131026T1300Z/ /O.NEW.KOKX.FZ.W.0005.131026T0800Z-131026T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 316 PM EDT FRI OCT 25 2013 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTHERN FAIRFIELD...NORTHERN NEW HAVEN...NORTHERN MIDDLESEX...NORTHERN NEW LONDON...WESTERN PASSAIC...ORANGE AND PUTNAM COUNTIES. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE LOWER 30S. * TIMING....LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...CROPS AND OTHER SENSITIVE VEGETATION COULD BE KILLED IF LEFT UNCOVERED OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ009>012-NJZ004-103-105-107-NYZ069-070-261015- /O.CON.KOKX.FR.Y.0009.131026T0800Z-131026T1300Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- 316 PM EDT FRI OCT 25 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... * LOCATIONS...SOUTHERN FAIRFIELD...SOUTHERN NEW HAVEN...SOUTHERN MIDDLESEX...SOUTHERN NEW LONDON...EASTERN PASSAIC...WESTERN BERGEN...WESTERN ESSEX...WESTERN UNION...ROCKLAND AND NORTHERN WESTCHESTER COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
501 WWUS71 KOKX 260934 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 534 AM EDT SAT OCT 26 2013 CTZ005>008-NJZ002-NYZ067-068-261300- /O.CON.KOKX.FZ.W.0005.000000T0000Z-131026T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 534 AM EDT SAT OCT 26 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...NORTHERN FAIRFIELD...NORTHERN NEW HAVEN...NORTHERN MIDDLESEX...NORTHERN NEW LONDON...WESTERN PASSAIC...ORANGE AND PUTNAM COUNTIES. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING....EARLY THIS MORNING. * IMPACTS...CROPS AND OTHER SENSITIVE VEGETATION COULD BE KILLED IF LEFT UNCOVERED OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ009>012-NJZ004-103-105-107-NYZ069-070-261300- /O.CON.KOKX.FR.Y.0009.000000T0000Z-131026T1300Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- 534 AM EDT SAT OCT 26 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...SOUTHERN FAIRFIELD...SOUTHERN NEW HAVEN...SOUTHERN MIDDLESEX...SOUTHERN NEW LONDON...EASTERN PASSAIC...WESTERN BERGEN...WESTERN ESSEX...WESTERN UNION...ROCKLAND AND NORTHERN WESTCHESTER COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
406 WWUS71 KOKX 261304 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 904 AM EDT SAT OCT 26 2013 CTZ005>008-NJZ002-NYZ067-068-261415- /O.EXP.KOKX.FZ.W.0005.000000T0000Z-131026T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 904 AM EDT SAT OCT 26 2013 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE OR SHORTLY WILL RISE ABOVE FREEZING...THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ CTZ009>012-NJZ004-103-105-107-NYZ069-070-261415- /O.EXP.KOKX.FR.Y.0009.000000T0000Z-131026T1300Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- 904 AM EDT SAT OCT 26 2013 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE OR SHORTLY WILL RISE ABOVE THE MID 30S...THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MALOIT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:43 AM EDT, 9 minutes earlier.
Area forecast discussion, Oct 25, 3:43 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
343 AM EDT FRI OCT 25 2013
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE REGION TODAY AND SATURDAY. A COLD
FRONT WILL PUSH THROUGH THE AREA SATURDAY NIGHT...FOLLOWED BY
ANOTHER MONDAY NIGHT. HIGH PRESSURE THEN BUILDS TO THE NORTH OF THE
AREA ON TUESDAY. AN AREA OF LOW PRESSURE THEN APPROACHES DURING THE
SECOND HALF OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL ALLOW FREEZE WARNING TO CONTINUE ACROSS THE NORTHERN ZONES
EARLY THIS MORNING...ALTHOUGH FREEZING TEMPS WILL PROBABLY NOT BE
AS WIDESPREAD AS EARLIER ANTICIPATED.
HIGH PRESSURE BUILDS AT THE SURFACE TODAY WITH A TROUGH AXIS ALOFT
SHIFTING THROUGH THE REGION DURING THE AFTERNOON. INSTABILITY FROM
THE RESULTING COLD POOL ALOFT INTERACTS WITH MOISTURE TRANSPORT FROM
THE GREAT LAKES...BRINGING AN INCREASE IN CLOUDS LATER THIS MORNING
INTO THE AFTERNOON. COULD BE A SPRINKLE IN SPOTS...BUT WILL LEAVE
THIS OUT OF THE FORECAST AS WOULD PROBABLY BE ISOLATED.
MIXING WON'T BE AS DEEP AS IT WAS YESTERDAY...AND WITH SIMILAR TEMPS
ALOFT AND A LITTLE MORE IN THE WAY OF AFTERNOON CLOUDS ON
AVERAGE...EXPECTING HIGHS TO BE AT OR SLIGHTLY BELOW THOSE OF
YESTERDAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
CLEARING SKIES THIS EVENING WITH WINDS BECOMING LIGHTER AS THE PRESSURE
GRADIENT OVER THE AREA WEAKENS. SOME CIRRUS CLOUDS LATE AT NIGHT
COMPLICATE THE LOW TEMPERATURE FORECAST...MAINLY OVER THE NW ZONES.
STILL...WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED ACROSS THE
NORTHERNMOST SUBURBS. WILL GO WITH A FREEZE WATCH HERE FOR NOW WHERE
THE GROWING SEASON CONTINUES...AND HAVE THE DAY SHIFT ASSESS THE
NEED TO CONVERT IT TO A WARNING OR DROP THE WATCH AS NEEDED. WINDS
LOOK LIGHT ENOUGH TO WARRANT FROST ADVISORIES LATE TONIGHT ELSEWHERE
OUT OF LONG ISLAND AND THE CITY...AS WELL AS THE ZONES ADJACENT TO
THE CITY. THE PINE BARRENS REGION IN EASTERN LI SHOULD HOWEVER SEE
PATCHY/AREAS OF FROST.
HIGH PRESSURE CENTER WILL BE TO OUR SW ON SATURDAY...PROVIDING SOME
WARM ADVECTION AS WINDS SHIFT SW. PARTLY CLOUDY WITH DRY WEATHER AND
HIGHS IN THE MID AND UPPER 50S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MOST OF THE LONG TERM CONTINUES TO LOOK DRY...WITH THE ONLY
SIGNIFICANT SHOT AT PRECIPITATION HOLDING OFF TIL THE SECOND HALF OF
NEXT WEEK.
WINDS WILL REMAIN BREEZY FROM THE SW SATURDAY NIGHT...AS A PASSING LOW
PRESSURE TO THE NORTH TIGHTENS THE PRESSURE GRADIENT WITH THE AREA
OF HIGH PRESSURE SITUATED OFFSHORE. BASED UPON TIMING OF THE SURFACE
FEATURES THOUGH...WIND SPEEDS SHOULD BE ON THE DECREASE THROUGH THE
NIGHT. BEST SYNOPTIC FORCING WITH THE PASSING SHORTWAVE LOOKS TO
REMAIN JUST NORTH AND WEST OF THE CWA...SO COMBINING THAT WITH A
FAIRLY DRY COLUMN...ONLY EXPECTING AN INCREASE IN CLOUD COVER AT
THIS TIME.
HIGH PRESSURE THEN BUILDS ACROSS THE REGION SUNDAY INTO
MONDAY...WITH A CONTINUATION OF DRY CONDITIONS AND TEMPS RUNNING
NEAR OR A FEW DEGREES BELOW NORMAL.
AS FOR THE REMAINDER OF THE LONG TERM...DID NOT MAKE ANY SIGNIFICANT
ADJUSTMENTS TO POPS...KEEPING LOW-END CHC STARTING WEDNESDAY...AS A
PASSING SHORTWAVE IN W/NW FLOW ALOFT AND THEN A CLOSED UPPER LOW
APPROACH THE NORTHEAST. NOTICEABLE TEMPORAL/SPATIAL DIFFERENCES EXIST
AMONGST THE GLOBAL GUIDANCE THOUGH. IN TERMS OF TEMPS/TD/WINDS...DID
TREND PREVIOUS FORECAST IN THE DIRECTION OF A LITTLE LESS
PROGRESSIVE NATURE...AS THE GFS MAY BE A LITTLE TOO QUICK TO PUSH
THE SURFACE HIGH OFFSHORE AND BRING SOUTHERLY FLOW BACK TO THE AREA.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD EASTWARD TOWARD THE REGION.
AS FOR WINDS...FOR THE REST OF THE OVERNIGHT...WESTERLY FLOW WILL
BE MOSTLY 5-10 KT...BUT KLGA/KJFK SHOULD REMAIN AOA 10 KT...WITH
GUSTS 15-20 KT ESPECIALLY BEFORE 09Z. WINDS WILL BACK NW AFTER
SUNRISE...AND INCREASE TO 10-15 KT WITH GUSTS 18-24 KT...HIGHEST
AT THE NYC METRO TERMINALS. DIRECTION SHOULD BE EITHER RIGHT ON OR
JUST RIGHT OF 310 MAGNETIC FOR THE NYC METRO TERMINALS.
HIGH CONFIDENCE IN VFR CONDS. BKN060 VFR CIGS EXPECTED DURING THE
AFTERNOON.
OUTLOOK FOR 06Z FRI THROUGH TUE...
.FRI NIGHT...VFR. DIMINISHING NW THEN W WINDS.
.SAT...VFR. SW WINDS G25KT IN THE AFTERNOON/EVENING.
.SUNDAY-TUE...VFR.
&&
.MARINE...
WINDS ARE STRONGER THAN WHAT MODELS HAVE PREDICTED EARLY THIS
MORNING...AND THE EXPECTATION IS THAT SCA-LEVEL GUSTS WILL BE LIKELY
OVER EASTERN LONG ISLAND SOUND AND PECONIC/GARDINERS BAYS TODAY.
HAVE THEREFORE EXTENDED SCA FOR THESE AREAS THROUGH THIS AFTERNOON.
SCA OVER THE OCEAN REMAINS UNCHANGED...LASTING THROUGH THIS
AFTERNOON AS WELL. ADVISORIES HAVE BEEN DROPPED ELSEWHERE.
A PERIOD OF LIGHTER WINDS AND LOWER SEAS ARRIVES TONIGHT...BUT WINDS
AND SEAS PICK UP ON SATURDAY WITH A TIGHTENING PRESSURE GRADIENT.
SCA CONDITIONS BECOME LIKELY ACROSS ALL WATERS DURING THE AFTERNOON.
SATURDAY NIGHT...WINDS WILL REMAIN AT SCA LEVELS ACROSS THE
WATERS...WITH EVEN A FEW GUSTS TO 34 KT POSSIBLE ACROSS THE OCEAN
WATERS. HOWEVER...AT PRESENT THEY ONLY LOOK TO BE INFREQUENT AND
WILL LAST ONLY A FEW HOURS. SEAS WILL BE AROUND 5-8 FT ACROSS THE
OCEAN WATERS.
WINDS AND SEAS LOOK TO DECREASE BELOW SCA LEVELS SUNDAY INTO SUNDAY
NIGHT...AND LIKELY REMAIN THAT WAY THROUGH TUESDAY.
&&
.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD RAIN IS FORECAST THROUGH AT LEAST NEXT
TUESDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
CTZ005>008.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR CTZ005>008.
FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR CTZ009>012.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
NYZ067-068.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NYZ067-068.
FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR NYZ069-070.
NJ...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
NJZ002.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NJZ002.
FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR NJZ004-103-
105-107.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
340-350-353-355.
&&
SYNOPSIS...JC/PICCA
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...PICCA
AVIATION...GOODMAN
MARINE...JC/PICCA
HYDROLOGY...JC/PICCAHazardous weather outlook, Oct 24, 3:38 PM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 338 PM EDT THU OCT 24 2013 ANZ330-335-338-340-345-350-353-355-CTZ009>012-NJZ004-006-103>108- NYZ069>075-078>081-176>179-251945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 338 PM EDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002-NYZ067-068-251945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 338 PM EDT THU OCT 24 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:52 AM EDT | Freeze Watch | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 11 hr |
| Oct 25, 3:16 PM EDT | Freeze Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 18 hr |
| Oct 25, 3:15 PM EDT | Gale Watch | OKX | 13 hr | |
| Oct 25, 6:09 PM EDT | Small Craft Advisory | OKX | 48 hr |
Nearby
Frost Advisories in Connecticut, 2013Frost Advisories in New Jersey, 2013Frost Advisories in New York, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.